MAUDE Adverse Event Report: AMR INSERT; DXC

AMR INSERT; DXC
Model Number G8655
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Procedure performed: unknown, it was during device use check before starting an operation.During device use check before starting an operation: a nurse tried to attach the insert to a clamp made by applied medical.Unfortunately the insert.Was not attached to and fell off from the clamp.Another pack of insert from the same lot was opened.However, the second pair of insert was not attached to and fell off again.Another pack of insert from the same lot was opened for the third try.The third pair of insert was successfully attached and used for the operation.There was no impact to the operation.No health damage has been reported with the patient.Please investigate the possible root cause.Comments from cosmotec: "two (2) units of insert were returned from the customer.We confirmed the devices and found that some of the attachment buttons were shaved.The samples will be returned to applied medical.Please investigate the possible root cause." additional info received: june 15, 2016.What clamp was being used with these inserts? -the customer used a clamp made by applied medical with the complaint inserts.Patient status: "no health damage has been reported with the patient.".
 
Additional Manufacturer Narrative
Investigation summary: the event device was returned for evaluation.Upon visual inspection, it was confirmed that the insert had been damaged.The most likely root cause is improper technique when the user attached the inserts to the surgical clamp.The instructions for use (ifu) provide the following directions: "snap the other button into the clamp by pressing forward and down on the insert with firm hand pressure.Do not press down directly on this button." although the exact root cause of the complainant's experience could not be confirmed, applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then the supplemental report will be submitted to the fda.

Brand Name
INSERT
Common Device Name
DXC
Manufacturer (Section D)
AMR
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5749465
Report Number2027111-2016-00482
Device Sequence Number10918080
Product Code DXC
UDI-Device Identifier00607915111298
UDI-Public(01)00607915111298(17)200425(30)01(10)1245351
Combination Product (Y/N)N
PMA/510(K) Number
K883790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/25/2020
Device Model NumberG8655
Device Catalogue Number100063501
Device Lot Number1245351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/25/2016
Supplement Report FDA Received Date12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1